PubMed Health⌕ Search

Biomedical subjects

F J Montero Pérez

Publications and source records attributed to F J Montero Pérez.

At least 19 recordsLinked to original sources

[Chin numbness as initial manifestation of systemic cancer].

This issue describe the clinical picture of a man who consulted by hypoanaesthesia in the chin area that was secondary to a lung cancer. The most common primary cancers associated with mental neuropathy are haematological malignancies, breast and lung cancers. The presence o mental neuropathy must not be considered an "banal" symptom. It should be quickly recognised in order to research the presence of cancer.

Aged↗

[Increase of blood levels of creatine kinase following intramuscular injection].

BACKGROUND: To analyze the effect of intramuscular injections of drugs on serum creatine kinase (CK) and to evaluate the possible existence of factors that lead to predict the probability of appearance of serum CK increase after injection. PATIENTS, MATERIAL AND METHODS: One hundred and seventy six consecutive patients admitted to a short-term medical ward for non-cardiac reasons who had normal serum CK levels, were selected for the study. 120 of them, selected for random allocation, received a single 0 multiple injections of drugs (with broad use in emergency medicine) in the gluteal muscle (group IM). The remaining 56 patients were the group control, in all the cases serum CK was measured at 0, 6, 12, 24 and 48 h since the admission. RESULTS: A significant elevation of serum CK levels occurred in 58.3% cases of group IM. The higher ratio of cases with increment of CK levels was observed after the injection of chlorpromazine (100%), followed of diclofenac (74.2%), metamizol (60%) and multiple drugs (60%). In most cases the highest increment was observed at 12 h after injection. A tenfold increase in serum CK level was found after intramuscular injection of diclofenac. There were significant differences between the elevation or not of serum CK and the type of drug administered (p < 0.05), sex (p < 0.05), and the solvent of the drug injected (p < 0.05). A higher probability of serum CK elevation was observed in men (p = 0.009) and when the solvent of the drug injected was ethanol (p = 0.0499). CONCLUSIONS: There is a high probability of serum CK increment after intramuscular injection of drugs. The sex and the solvent of the drug injected have influence on this probability. The magnitude of this enzymatic increment depends on the kind of the drug injected, being non steroidal anti-inflammatory drugs those higher serum CK increment have been produced in the present study.

Adolescent↗

[Acute rhabdomyolysis and tetraparesis secondary to hypokalemia due to ingested licorice].

The glycirrinic acid, a common component of the natural licorice, has a potent mineralacorticoid effect (primary pseudohyperaldosteronism) which may cause severe hypokalemia and acute rhabdomyolysis. We present the case of a 36-years-old patient who, as the result of the intake of five daily licorice sticks (25 gr/day) for one month, developed analytical and clinical signs of acute rhabdomyolysis associated to the typical disorders of mineralcorticoid excess, that is, severe hypokalemia, arterial hypertension and metabolic alkalosis. The relevance of this clinical case lies on the low frequency of this finding and on the need that physicians working at emergency care centers must be aware of the onset of acute tetraparesis related to hypokalemia secondary to licorice ingesta. The early detection of this pathology is essential, since it will result in the beginning of an specific treatment, avoiding thus, as far as possible, the severe complications that might appear.

Acute Disease↗

[The clinical usefulness and efficacy of adenosine triphosphate in an emergency service].

We studied 89 patients diagnosed in our emergency department of paroxysmal supraventricular tachycardia, to describe the efficacy and safety of intravenous adenosine triphosphate (ATP) in their treatment. All received a first bolus of 10 mg of ATP and if no electrical response was observed, a second dose of 20 mg. This treatment was successful in 91% of the patients, lasting of 26.9 seconds to resolve the episode, and in the 53% of the patients with the first dose. In 9% of the patients ATP did not resolve the episode but allowed to diagnose it, which in five patients was atrial flutter, in 2 Wolff-Parkinson-White syndrome and in one atrial fibrillation. Adverse effects appeared in 25.6% of the cases, being in all transitory and banal. ATP is a very effective and safe drug for the treatment of patients with PSVT.

Adenosine Triphosphate↗